10 doctors weighed in:
When you start taking chemo, how long does it take for your hair to fall out and how does it do it?
10 doctors weighed in

Dr. M. Christine Lee
Dermatology
5 doctors agree
In brief: 1 to 3 weeks
Hair usually falls out 1 to 3 weeks after starting treatment and up to a few weeks afterward.
The good news is that it's usually temporary and regrows 3 to 10 months after chemo ends. Hair loss may be all over the body, not just the scalp. It could fall out very quickly in clumps or gradually.

In brief: 1 to 3 weeks
Hair usually falls out 1 to 3 weeks after starting treatment and up to a few weeks afterward.
The good news is that it's usually temporary and regrows 3 to 10 months after chemo ends. Hair loss may be all over the body, not just the scalp. It could fall out very quickly in clumps or gradually.
Dr. M. Christine Lee
Dr. M. Christine Lee
Thank
Dr. Ally-Khan Somani
Dermatology
4 doctors agree
In brief: Anagen effluvium
Hair loss usually begins 7-14 days after a single pulse of chemo.
The hair loss is most obvious after 1-2 months. The reason why this occurs is the chemo damages actively dividing hair follicles (anagen) and the hair falls out or becomes thin and easily breaks off. This is more common with combination chemo than with the use of a single drug, and the severity is generally dose related.

In brief: Anagen effluvium
Hair loss usually begins 7-14 days after a single pulse of chemo.
The hair loss is most obvious after 1-2 months. The reason why this occurs is the chemo damages actively dividing hair follicles (anagen) and the hair falls out or becomes thin and easily breaks off. This is more common with combination chemo than with the use of a single drug, and the severity is generally dose related.
Dr. Ally-Khan Somani
Dr. Ally-Khan Somani
Thank
Dr. Ronald Shelton
Dermatology
1 doctor agrees
In brief: Hair loss chemo
Hair loss depends on the exact chemo agent you're given.
Not all induce hair loss. There can be retardation of hair loss with chilling of the scalp during the chemo. Please ask the oncologist this question.

In brief: Hair loss chemo
Hair loss depends on the exact chemo agent you're given.
Not all induce hair loss. There can be retardation of hair loss with chilling of the scalp during the chemo. Please ask the oncologist this question.
Dr. Ronald Shelton
Dr. Ronald Shelton
Thank
Read more answers from doctors